Nebraska, 2005Damaging Wind in Nebraska, September 24, 2005
September 24, 2005 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 24, 1:00 PM CST, 5 hours 55 minutes earlier.
Area forecast discussion, Sep 24, 1:00 PM CST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
200 PM CDT SAT SEP 24 2005
.DISCUSSION...
MAIN FORECAST CHALLENGES WILL BE TEMPERATURES AND PRECIP CHANCES
THROUGH SUNDAY AS FRONT MOVES THROUGHT THE AREA...WITH SIMILAR
SITUATION FOR WEDNESDAY NEXT WEEK.
IN THE SHORT TERM...OUTFLOW BOUNDRY FROM MORNING CONVECTION HAS
SETUP ACROSS THE SOUTHERN PORTION OF THE CWA THIS AFTERNOON BETWEEN
OMAHA AND LINCOLN EXTENDING INTO CENTRAL NEBRASKA AND CENTRAL IOWA.
18Z SATELLITE IMAGE AND LATEST RADAR LOOP SHOWS CONVECTION CONFINED
NORTH AND EAST OF THE AREA FROM SOUTHEAST SOUTH DAKOTA INTO NORTH
CENTRAL IOWA. SURFACE ANALYSIS SHOWING GOOD TEMPERATURES CONTRAST
AND SURFACE CONVERGENCE ALONG THIS BOUNDRY WITH MAIN QUESTION BEING
WHETHER BOUNDRY WILL MAINTAIN ITSELF AND IF THERE IS SUFFICIENT
FORCING TO OVERCOME ANY CAPPING IN PLACE. BETTER 850 MOISTURE
CONVERGENCE IN PLACE OVER NORTHEAST CORNER OF NEBRASKA INTO
SOUTHEAST SOUTH DAKOTA WHERE NEW CONVECTION CURRENTLY DEVELOPING.
NONETHELESS...WITH MAIN FRONT FROM NORTHWEST MINNESOTA INTO NORTH
CENTRAL NEBRASKA AND NORTHEAST COLORADO EXPECTED TO GRADUALLY MOVE
ACROSS THE AREA THROUGH SUNDAY...PERIODS OF THUNDERSTORMS LIKELY
WITH MODELS INDICATING MAIN ACTION ACROSS NORTHERN PORTION OF THE
CWA DURING THIS TIME. OVERALL ONLY SMALL CHANGES TO THE SHORTTERM
WITH HIGH PRESSURE AND DRIER AIR MOVING INTO THE AREA BEHIND THE
FRONT SUNDAY NIGHT AND MONDAY. ONE DIFFERENCE TO NOTE BETWEEN THE
NAM AND GFS FOR MONDAY IS TIMING OF SHORT WAVE THAT COMES ACROSS THE
CENTRAL PLAINS AND BETTER MOISTURE THAT NAM HANGS ON TO DURING THIS
TIME. FOR NOW HAVE FOLLOWED DRIER GFS SOLUTION.
LITTLE CHANGE IN THE EXTENDED ALSO...BUT DID INTRODUCE SOME LOW POPS
FOR FRIDAY AND FRIDAY NIGHT AND CONTINUED INTO SATURDAY FOR EASTERN
PARTS OF THE CWA AS EXTENDED MODELS (GFS...ECMWF...CANADIAN) ALL
INDICATE FAIRLY SHARP WAVE MOVING THROUGH DURING THIS TIME.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
FOBERT
Hazardous weather outlook, Sep 24, 4:07 PM CST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
507 PM CDT SAT SEP 24 2005
IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-251000-
ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
HARRISON IA-KNOX-MADISON-MONONA IA-PIERCE-PLATTE-POTTAWATTAMIE IA-
SARPY-SAUNDERS-SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
507 PM CDT SAT SEP 24 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND EAST
CENTRAL NEBRASKA AND WEST CENTRAL IOWA.
.DAY ONE...TONIGHT AND SUNDAY
SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY HAZARDS...A FEW TORNADOES ARE ALSO
POSSIBLE...ESPECIALLY WEST OF A FREMONT TO SIOUX CITY LINE.
THUNDERSTORMS ARE EXPECTED TO BECOME WIDESPREAD ACROSS THE AREA
THIS EVENING INTO TONIGHT AS A COLD FRONT MOVES SLOWLY EAST INTO THE
AREA AND AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WESTERN
DAKOTAS. SCATTERED THUNDERSTORMS WILL LINGER INTO SUNDAY MORNING
BEFORE DIMINISHING TO SHOWERS BEHIND THE COLD FRONT.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY
THE NEXT CHANCE OF THUNDERSTORMS WILL BE TUESDAY NIGHT AND
WEDNESDAY AS ANOTHER COLD FRONT MOVES INTO THE CENTRAL
PLAINS.
THERE WILL BE A SLIGHT CHANCE FOR MORE THUNDERSTORMS FRIDAY INTO
FRIDAY NIGHT AS ANOTHER WEATHER SYSTEM MOVES ACROSS THE AREA DURING
THAT TIME.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS LIKELY THIS EVENING.
IAZ079-080-090-091-NEZ065>068-078-088>093-251000-
CASS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-
MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-RICHARDSON-SALINE-SEWARD-
507 PM CDT SAT SEP 24 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND SUNDAY
THERE WILL BE A CHANCE OF THUNDERSTORMS TONIGHT...ESPECIALLY
LATE TONIGHT AS A COLD FRONT MOVES INTO THE AREA AND AN
UPPER LEVEL DISTURBANCE APPROACHES FROM THE WESTERN DAKOTAS.
A FEW STORMS COULD REACH SEVERE LEVELS WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN HAZARDS. THE CHANCE OF THUNDERSTORMS WILL
CONTINUE ON SUNDAY AS THE FRONT MOVES ACROSS THE REMAINDER OF THE
AREA DURING THE DAY.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY
THE NEXT CHANCE OF THUNDERSTORMS WILL BE TUESDAY NIGHT AND
WEDNESDAY AS ANOTHER COLD FRONT MOVES INTO THE CENTRAL PLAINS.
THERE WILL BE A SLIGHT CHANCE FOR MORE THUNDERSTORMS FRIDAY INTO
FRIDAY NIGHT AS ANOTHER WEATHER SYSTEM MOVES ACROSS THE AREA DURING
THAT TIME.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE REQUIERED LATE TONIGHT.
FOBERT
In the hours before
Special weather statement, Sep 24, 2:56 PM CST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
356 PM CDT SAT SEP 24 2005...CORRECTED WATCH NUMBER
IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>052-250300-
MONONA IA-HARRISON IA-SHELBY IA-POTTAWATTAMIE IA-PLATTE NE-BOONE NE-
DODGE NE-DOUGLAS NE-COLFAX NE-WASHINGTON NE-BUTLER NE-SAUNDERS NE-
BURT NE-MADISON NE-STANTON NE-CUMING NE-THURSTON NE-WAYNE NE-
ANTELOPE NE-PIERCE NE-CEDAR NE-KNOX NE-
356 PM CDT SAT SEP 24 2005
...TORNADO WATCH NUMBER 814 HAS BEEN ISSUED UNTIL 10 PM CDT...
THIS INCLUDES THE FOLLOWING COUNTIES...
IN WEST CENTRAL IOWA
MONONA
IN SOUTHWEST IOWA
HARRISON...SHELBY AND POTTAWATTAMIE
IN NORTHEAST NEBRASKA
KNOX...CEDAR...PIERCE...ANTELOPE...WAYNE...THURSTON...CUMING...
STANTON...MADISON...BOONE...COLFAX AND PLATTE
IN EAST CENTRAL NEBRASKA
BURT...DODGE...WASHINGTON...BUTLER...SAUNDERS AND DOUGLAS
BOUSTEADSpecial weather statement, Sep 24, 5:33 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
633 PM CDT SAT SEP 24 2005
IAC155-NEC023-055-153-155-250030-
THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 814 FOR
THE FOLLOWING AREAS
IN IOWA THIS CANCELS 1 COUNTY
IN SOUTHWEST IOWA
POTTAWATTAMIE
IN NEBRASKA THIS CANCELS 4 COUNTIES
IN EAST CENTRAL NEBRASKA
BUTLER DOUGLAS SARPY
SAUNDERS
THIS INCLUDES THE CITIES OF...BELLEVUE...COUNCIL BLUFFS...
DAVID CITY...OMAHA AND WAHOO.
IAC085-133-165-NEC003-011-021-027-037-039-053-107-119-139-141-167-
173-177-179-250400-
TORNADO WATCH NUMBER 814 REMAINS VALID UNTIL 11 PM CDT FOR THE
FOLLOWING AREAS
IN IOWA THIS WATCH INCLUDES 3 COUNTIES
IN SOUTHWEST IOWA
HARRISON SHELBY
IN WEST CENTRAL IOWA
MONONA
IN NEBRASKA THIS WATCH INCLUDES 15 COUNTIES
IN EAST CENTRAL NEBRASKA
BURT DODGE WASHINGTON
IN NORTHEAST NEBRASKA
ANTELOPE BOONE CEDAR
COLFAX CUMING KNOX
MADISON PIERCE PLATTE
STANTON THURSTON WAYNE
THIS INCLUDES THE CITIES OF...ALBION...BLAIR...BLOOMFIELD...
COLUMBUS...FREMONT...HARLAN...HARTINGTON...MISSOURI VALLEY...
NELIGH...NORFOLK...ONAWA...PENDER...PIERCE...SCHUYLER...STANTON...
TEKAMAH...WAYNE AND WEST POINT.
JP
Thunderstorm Wind, Boone
- When
- September 24, 6:55 PM CST
- Where
- Boone County, Raeville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 41.900, -98.050
Thunderstorm wind gusts estimated at 60 mph were accompanied by hail up to 3/4 inches in diameter caused quite a bit of crop damage around the Raeville area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Louisiana, September 24 to 25, 20053 injured · $1.1 million · F3 · 2 events
- Tornadoes in Mississippi, September 24, 20051 death · 2 injured · $100,000 · F1 · 2 events
- Tornadoes in Mississippi, September 24, 20053 injured · $3.2 million · F2 · 2 events
- Tornadoes in Mississippi, September 24, 2005$2.2 million · F2 · 2 events
- Tornado in Mississippi, September 24, 2005$1.0 million · F2 · 1 event
- Tornadoes in Mississippi, September 24, 2005$925,000 · F2 · 2 events
- Tornado in Mississippi, September 24, 2005$680,000 · F2 · 1 event
- Hurricane in Texas, September 24, 20051 death · 4 events
- Rip Current in Florida, September 24, 20051 death · 1 event
- Hurricane in Louisiana, September 24 to 25, 2005$8.8 million · 9 events
- Hurricane in Mississippi, September 24 to 25, 2005$2.8 million · 24 events
- Tornado in Arkansas, September 24, 20055 injured · F2 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478111.